CONSENSUS DEVELOPMENT CONFERENCE
Clinical Management of Cutaneous Adverse Events in Patients on Chemotherapy: A National Consensus Statement by the Spanish Academy of Dermatology and Venereology and the Spanish Society of Medical Oncology.
Although the arrival of new chemotherapy drugs and combinations has brought progress in terms of cancer patient survival, they entail many adverse effects that can compromise treatment, and hence prognosis, of the disease. Cytostatic agents can cause dermatological toxicity, among other side effects. The most familiar adverse effect of chemotherapy is alopecia. Although not serious, this changes the outward appearance of cancer patients. Other adverse effects include hypersensitivity and photosensitivity reactions, hand-foot syndrome, epidermal necrolysis, recall reactions, scleroderma-like reactions, Raynaud's phenomenon, eccrine squamous syringometaplasia, neutrophilic eccrine hidradenitis, nail abnormalities, pigmentation changes and extravasation injuries. Onset of these adverse effects often causes dose reduction and/or delayed treatment, which can affect patient survival and quality of life. It is therefore important to prevent their occurrence and treat them promptly, which requires cooperation between medical oncologists and dermatologists. This article reviews chemotherapy-associated dermatological toxicity, along with its diagnosis and therapeutic management.
All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.
Your Privacy Choices